MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-211D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices were not returned to olympus for evaluation.The exact cause for the reported event cannot be determined at this time.The most likely cause of the reported event can be attributed to user handling.The instruction manual of the subject device warns: do not withdraw the biopsy forceps while the endoscope is angulated.Doing so could cause the manipulation wire to detach from the cups.A part of manipulation wire could be damaged and detached to fall off into the patient's body or the wire may stick out and damage the endoscope and/or cause bleeding or damage the mucous membrane.Using the equipment with a detached wire could cause bleeding or damage to the mucous membrane.
 
Event or Problem Description
Olympus was informed that during a diagnostic bronchoscopy procedure, the jaws from two forceps broke allowing the wires to protrude from the distal end of the devices.No device fragment fell into the patient.It was reported that there was a popping noise noted when the jaws closed.The doctor was able to retrieve the intended specimens.There was no unusual bleeding observed.The intended procedure was completed with a third similar device.There was no patient injury.This is report 1 of 2.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8192345
Report Number2951238-2018-00799
Device Sequence Number19307930
Product Code EOQ
UDI-Device Identifier04953170158124
UDI-Public04953170158124
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-211D
Device Catalogue NumberFB-211D
Device Lot Number8SA718
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1